Texas, 2007

Hail in Texas, March 21, 2007

March 21, 2007 · NWS AMA · 1 event in 1 county or zone

An isolated severe thunderstorm developed over the southeastern Texas panhandle during the evening hours and produced hail. No damage or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

An isolated severe thunderstorm developed over the southeastern Texas panhandle during the evening hours and produced hail. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 21, 5:40 PM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Mar 21, 5:40 PM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE AMARILLO TX
640 PM CDT WED MAR 21 2007

.AVIATION...
SFC DRYLINE WILL RETROGRADE THIS EVENING AND TNGT ALONG WITH AN
INCREASE IN MID AND HIGH LVL CLOUDS. FEW SPRINKLES AND ISOLD TSTMS
SHOULD DIMINISH BY MID EVENING. EXPECT STRONG UPPER LOW TO BEGIN
INFLUENCING WX CONDITIONS AT ALL TAF SITES LATER THU...WITH PRECIP
THREAT INCREASING FROM THE S. COULD BE LOW CLOUD DVLPMT LEADING TO
MVFR CIGS LATE TNGT BUT CONFIDENCE LOW AT THIS POINT TO INSERT IN
TAFS. WILL CONTINUE TO MONITOR.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 315 PM CDT WED MAR 21 2007/

DISCUSSION...
DRYLINE OVER FAR EASTERN TX PNHDL AT THIS TIME.  WILL KEEP SLIGT
CHC POPS GOING TNGT AS POTENT LEAD SHORTWAVE MAY CAUSE INSTBY TO
BE RELEASED.  SLY LOW-LVL WINDS TNGT BRING RICHER MSTR INTO FCST
AREA...AND MID-LVL MSTR AND INSTBY INCREASE AS WELL...HELPING TO
SET STAGE FOR TSTMS AS SERIES OF SHORTWAVES ARE EJECTED FROM
DEEPENING H5 LOW OVER SWRN U.S.  HAVE BOOSTED POPS THU THRU FRI NGT
SLGTLY...GOING SLGTLY ABOVE MOS POPS.  EXPECT FRI NGT TO BE PERIOD
OF MOST RAIN AND TSTMS...AS DIFFLUENT UPR FLOW PASSES OVER RICH MSTR
PLUME.  BY SAT...H5 LOW PASSES TO NW OF FCST AREA...WITH SW FLOW
ALOFT BEING MUCH LESS DIFFLUENT...AND SFC BNDRY EXPECTED TO BE
SHIFTED INTO ERN ZONES.  POPS REMAIN IN FCST THRU SAT NGT.  BY
SUN...MSTR EXPECTED TO BE SHUNTED EAST OF FCST AREA.

HAVE STAYED CLOSE TO MOS TEMPS.  HAVE INCREASED QPF...FOLLOWING
PATTERN SUGGESTED BY HPC...BUT LOWERING THE MAXIMUM AMOUNTS.
STILL...LOOKING FOR WIDESPREAD RAIN TOTALS AROUND 2 INCHES FOR TUE
THRU SAT NGT.

COCKRELL

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Mar 21, 12:00 PM CST, 7 hours 58 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT WED MAR 21 2007

OKZ001>003-TXZ001>020-221000-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT WED MAR 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN PORTIONS
OF THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS AFTERNOON AND THIS
EVENING ALONG A DRY LINE.  A CAPPING INVERSION MAY PREVENT
THUNDERSTORM DEVELOPMENT BUT WIND PROFILES SUGGEST THE POSSIBILITY OF
SUPERCELLS. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO
BECOME SEVERE...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING
WINDS. DRY AIR IN THE WESTERN AND CENTRAL PANHANDLES WILL COMBINE
WITH BREEZY CONDITIONS...RESULTING IN ELEVATED FIRE DANGER
THROUGH THIS EVENING. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORMS WILL BE POSSIBLE AREAWIDE THURSDAY THROUGH SATURDAY
NIGHT. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.
HOWEVER...HEAVY RAINS MAY LEAD TO LOCALIZED FLOODING THURSDAY NIGHT
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACROSS THE EASTERN SECTIONS OF THE TEXAS AND OKLAHOMA
PANHANDLES SHOULD PAY CLOSE ATTENTION TO WEATHER CONDITIONS AND
BE PREPARED FOR POSSIBLE ACTIVATION THIS EVENING.  OTHERWISE...
SPOTTERS AND EMERGENCY MANAGEMENT GROUPS ARE ENCOURAGED TO MONITOR
FORECASTS AND SUBSEQUENT OUTLOOKS FROM THE NATIONAL WEATHER SERVICE
IN AMARILLO.

GARCIA

In the hours before

Special weather statement, Mar 21, 7:29 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
829 PM CDT WED MAR 21 2007

TXZ019-220200-
DONLEY TX-
829 PM CDT WED MAR 21 2007

...STRONG THUNDERSTORM IN DONLEY COUNTY...

AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF CLARENDON MOVING NORTHEAST
AT 25 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN DONLEY COUNTY...INCLUDING THE CITY OF CLARENDON...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

KRAMAR

The radar

The Amarillo radar (KAMA), 93 km away, was scanning. The volume nearest the first event began at 01:58 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Donley

When
March 21, 7:58 PM CST
Where
Donley County, 10 mi SSE of Clarendon
Measured
0.88 in hail
Reported by
Public
Coordinates
34.796, -100.833

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19294.